Alert archive / Louisiana / Heat Advisories in 2021
Heat Advisory 1, NWS Lake Charles, LA
NWS Lake Charles, LA issued this heat advisory at Jul 24, 2021, 2:54 AM CDT for 7 parishes in Louisiana; Hardin County, Texas. It took effect at Jul 24, 2021, 12:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jul 24, 2021, 2:54 AM CDT (07:54 UTC)
- In effect from
- Jul 24, 2021, 12:00 PM CDT
- Expired
- Jul 24, 2021, 6:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Lake Charles, LA
Counties Avoyelles Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Hardin County, TX
The radar
The Lake Charles radar (KLCH), 79 km from the middle of the area, began a volume at 07:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 7.9 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3341 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 969 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
903 WWUS74 KLCH 240754 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 254 AM CDT Sat Jul 24 2021 LAZ028-029-032-033-041>045-052>055-073-074-TXZ201-215-216-241600- /O.NEW.KLCH.HT.Y.0001.210724T1700Z-210724T2300Z/ Rapides-Avoyelles-Evangeline-St. Landry-Calcasieu-Jefferson Davis- Acadia-Lafayette-Upper St. Martin-Vermilion-Iberia-St. Mary- Lower St. Martin-West Cameron-East Cameron-Hardin-Jefferson- Orange- Including the cities of Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, Simmesport, Mansura, Ville Platte, Beaver, St. Landry, Mamou, Reddell, Lawtell, Opelousas, Eunice, Lake Charles, Sulphur, Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, Lumberton, Silsbee, Beaumont, Sabine Pass, Sea Rim State Park, Orange, Vidor, and Bridge City 254 AM CDT Sat Jul 24 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS EVENING... * WHAT...Heat index values up to 112 expected. * WHERE...Portions of central, south central and southwest Louisiana and southeast Texas. * WHEN...From noon today to 6 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this heat advisory went out at Jul 24, 2:40 AM CDT, 14 minutes earlier.
Area forecast discussion, Jul 24, 2:40 AM CDT, 14 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
240 AM CDT Sat Jul 24 2021
.SHORT TERM [Today through Monday]...
High pressure will firmly grip the area today with strong
subsidence across southeast Texas and southwest...central
Louisiana. The eastern periphery of the upper level high
may not have such a grip across the extreme eastern part
of south central Louisiana but likely not to see much there
either. The story today will be the warmer temperatures and
heat advisory conditions likely to develop around noon for a good
part of the area. Interior southeast Texas and perhaps a bit of
west central Louisiana will have low enough dewpoints to remain
under the 108 degree Heat Index Value threshold. However...
elsewhere...should see some Heat Index Values approaching the 108
to 112 degree range at least in some part of each county or
parish. The Heat Advisory will expire at 6 pm. Again...little
chance of rain anywhere to help cool things down so mighty
uncomfortable outside this afternoon. Drink plenty of fluids if
outside today and move to cool indoor areas frequently to avoid
heat sickness.
Temperatures will slowly cool off this evening and with near
or slightly above normal temperatures expected. The upper level
high is expected to move a little further to the west on Sunday
which should allow for more easterly flow aloft and that will mark
the transition to increasing moisture and less subsidence.
Therefore...Sunday afternoon should begin to see a bit more shower
and thunderstorm activity across our eastern areas of south
central and central Louisiana. Heat advisory conditions don't look
quite as good on Sunday with the northeast part of central
Louisiana possibly reaching heat criteria of 108. Will need to
evaluate later this afternoon or tonight to see if we need to
issue for that area Sunday. It will be close so not fully confident.
There likely will be more cloud if convection gets going and that
would ease the heat stress or heat indices.
Monday brings even better rain chances as the High shifts further
to the northwest. This will lead to the beginning of increased
rain chances for all of Louisiana with an uptick across southeast
Texas.
.LONG TERM [Tuesday through Friday]...
Upper level ridging will break down at the beginning of the period
with the center of the upper level ridge located over the Southern
Plains retrograding back to the Mountain West. This will allow an
increase in moisture profiles across the region with precipitable
water values back up to at or above 2 inches.
Disturbances will also rotate around the upper level ridge and
across the forecast area. The combination of these disturbances and
adequate moisture will lead to decent rain chances with the best
chance and coverage during the afternoon hours.
Temperatures will be mainly near what to be expected during the
summertime with highs in the low to mid 90s and lows in the mid
70s.
&&
.MARINE...
High pressure across the northwest gulf waters will likely hold
today through Sunday with perhaps a few showers or thunderstorms
slipping into the extreme eastern coastal waters along and west of
Vermilion Bay today and again on Sunday. Light onshore flow this
morning will become variable this afternoon and perhaps a bit
more offshore flow on Sunday. The start of the new week through
the middle of next week shows high pressure aloft shifting to the
west and northwest which will allow for increased shower and
thunderstorm activity with variable perhaps some gusty winds and
high seas in and around storms. Otherwise...variable flow is
expected to continue.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 98 76 98 76 / 10 0 20 10
LCH 94 76 95 77 / 10 0 10 10
LFT 95 76 95 77 / 10 10 30 10
BPT 95 74 95 75 / 10 0 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Heat Advisory from noon today to 6 PM CDT this evening for
LAZ028-029-032-033-041>045-052>055-073-074.
TX...Heat Advisory from noon today to 6 PM CDT this evening for
TXZ201-215-216.
GM...None.
&&Hazardous weather outlook, Jul 23, 2:48 PM CDT, 12 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 248 PM CDT Fri Jul 23 2021 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-242000- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 248 PM CDT Fri Jul 23 2021 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Tonight. Isolated to widely scattered showers and thunderstorms will be ending around sunset with skies clearing in south central Louisiana. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Isolated to scattered showers and thunderstorms will be possible during the afternoon and evening hours many days. A few storms may produce heavy downpours, frequent lightning, and gusty winds. Additionally, a slight warmup in temperatures is expected, and afternoon heat index values in many locations will exceed 100 F and range from 103 to 107 degrees. If you are outside remember to remain well hydrate and take frequent breaks. Heat exhaustion can present it's self quickly. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-242000- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 248 PM CDT Fri Jul 23 2021 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...This afternoon and tonight. A few isolated thunderstorms are possible. Cloud to water lightning and locally gustier winds / rougher seas will be possible near thunderstorms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A few isolated thunderstorms are possible many days through next week. Cloud to water lightning and locally gustier winds / rougher seas will be possible near thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 7:19 PM CDT | Special Weather Statement | LCH | Jefferson Davis | 26 min |
Nearby
Heat Advisories in Louisiana, 2021Heat Advisories in Texas, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.